MAUDE Adverse Event Report: KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION; SCREW

KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG DISTRACTION; SCREW
Model Number 50-347-09-09
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Multiple mdr reports were filed for this event, please see associated report: mdr 9610905-2018-00027 and mdr 9610905-2018-00029.Reference exemption number e2017029.
 
Event or Problem Description
It was reported that heads of three screws broke off during implantation.The threads of the screws remain in the patient.Ifu (b)(4) states "care is to be used when seating mini or micro cranio-maxillo bone screws.Intraoperative fracture of screws can occur if excessive force (torque) or mechanical overload is applied while seating bone screws into position.".
 
Additional Manufacturer Narrative
An investigation was performed on the basis of complaint statistics as no device was returned for evaluation.The complaint percentage was calculated, and it is determined that the complaint percentage falls within the design risk limits adhered to at klm.During the investigation the product lot number was not identified therefore the device history records were not reviewed.The failure root cause cannot be determined due to no device being returned.If further information is obtained that might add value to the contents of the investigation report, an additional follow-up report will be submitted.Multiple mdr reports were filed for this event, please see associated report: mdr 9610905-2018-00027 and mdr 9610905-2018-00029.

Brand Name
DISTRACTION
Common Device Name
SCREW
Manufacturer (Section D)
KARL LEIBINGER MEDIZINTECHNIK GMBH & CO. KG
kolbinger strabe 10
muhlheim/donau, 78570
GM  78570
MDR Report Key7330124
Report Number9610905-2018-00028
Device Sequence Number16169052
Product Code MQN
UDI-Device Identifier00888118075611
UDI-Public(01)00888118075611
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010139
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/22/2018
Report Date (Section F) 02/22/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number50-347-09-09
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date09/05/2018
Event Location Hospital
Date Report to Manufacturer02/22/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/22/2018
Supplement Date Received by Manufacturer09/05/2018
Initial Report FDA Received Date03/12/2018
Supplement Report FDA Received Date09/28/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;